MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number MX-410520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The event of "infection" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: infection (late onset).
 
Event or Problem Description
Patient reported left side infection and an exchange from textured to smooth breast implants due to her concern with the product.Device has been explanted.
 
Additional Manufacturer Narrative
Further investigation: with the information collected during the investigation, there is enough evidence to support that the device was manufactured under controlled conditions in accordance with allergan procedures.Seal strength results were acceptable.Environmental monitoring results were found to be acceptable and they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run was not related to any additional complaint infection record reported as of today.During the trend review of all infection complaints for gel breast implants for the period of dec 2018 through nov 2020, was noted an outlier in apr-19.An additional analysis was performed to determine any pattern or any similarities relation between pr¿s involved.It was found that some primary packaging operators were involved in more than one occasion, however the people were trained in the corresponding procedure.Also, calibrations and maintenance of the equipment¿s involved in more than one occasion were reviewed and it was determined that they were performed on time and met specifications.In addition, all the records involved in this month were reviewed and no issues were found associated to either event.Given the fact that the cause of the infection cannot be specifically associated to manufacturing process, and there is not an adverse trend for this type of event no corrective action is deemed necessary at this time.
 
Event or Problem Description

Brand Name
STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
MDR Report Key11171544
Report Number9617229-2020-22659
Device Sequence Number17138279
Product Code FTR
UDI-Device Identifier10888628003767
UDI-Public10888628003767
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P040046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Model NumberMX-410520
Device Catalogue NumberMX-410520
Device Lot Number3004015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR